Hey guys, I originally posted this in another forum last month, but didn't have any luck with it, so I figured I'd try it here.
Feb 6, 2012:
So I've been using Rogaine liquid for the past year, but about two weeks ago, I started experiencing extreme itchiness on my hairline where I apply Rogaine. Also, the skin in that area became very rough, and somewhat swollen and red. So, to be safe, I switched from liquid to foam (since foam does not contain propylene glycol). Around the same time, my armpits and hands began to become very itchy as well. I took off my shirt last night to look at my armpits, and they were extremely red. So I look at the ingredients on both my deodorant and my hand lotion, and they both contain propylene glycol. So it seems to me that I have developed an allergy to propylene glycol. Am I overlooking another possibility of what is happening?
This leads me to another question: do I now have to switch over to products that do not contain propylene glycol? My hair product, soap, deodorant, and hand lotion all contain it. My shampoos contain glycol distearate; is that the same thing as propylene glycol? Can anybody help me with these questions? I'd like to go to a dermatologist with this, but I was just at one and I don't have the money to make another appointment. Any help would be greatly appreciated. Thanks.
March 3, 2012:
Ok, so it's been about 4 weeks since that last post. Over the last month, I've switched to Rogaine foam since it appeared that I had an allergy to the PG in the liquid. The itchiness has definitely decreased, but it still itches quite a bit. The redness/roughness/swelling on my hairline went away after a few days on the foam as well. But over the past 7-10 days or so, I've developed 5 or 6 red spots (about 2-4 mm each) on my hairline. They are sensitive to the touch and are also extremely itchy and burn somewhat. Does this sound like a symptom of somebody who is allergic to minoxidil? It seems like I just can't get my scalp to clear up lately and it's really frustrating. I've also been using Nizoral twice a week during this time. I've always suffered from dry skin and dry skin in general so I don't know how that plays into this. Any help or advice would be greatly appreciated.
Edit: The strange thing is that when I apply the foam, the redness of the spots decreases significantly to the point where I can't even notice them. I've only been applying the foam once a day if that matters at all.
I know it's a long read, but I'd appreciate any help I can get. Thanks!